Alert archive / Arizona / Winter Storm Warnings in 2023
Winter Storm Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 13, 2023, 2:22 AM MST for Mohave County, Arizona. It took effect at Feb 14, 2023, 5:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:22 AM MST (09:22 UTC)
- In effect from
- Feb 14, 2023, 5:00 AM MST
- Expired
- Feb 14, 2023, 11:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3674 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WWUS45 KVEF 130922 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 122 AM PST Mon Feb 13 2023 AZZ001-132300- /O.UPG.KVEF.WS.A.0006.230214T1200Z-230215T0600Z/ /O.NEW.KVEF.WS.W.0004.230214T1200Z-230215T0600Z/ Northwest Plateau- 222 AM MST Mon Feb 13 2023 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet. Total snow accumulations of 3 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Northwest Plateau. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Periods of heavy snowfall and strong winds could result in hazardous driving conditions due to low visibility and accumulations on roadways across northern Mohave County.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
195 WWUS45 KVEF 131441 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 641 AM PST Mon Feb 13 2023 AZZ001-140245- /O.CON.KVEF.WS.W.0004.230214T1200Z-230215T0600Z/ Northwest Plateau- 741 AM MST Mon Feb 13 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet. Total snow accumulations of 3 to 7 inches. Winds gusting as high as 40 mph. * WHERE...Northwest Plateau. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...Periods of heavy snowfall and strong winds could result in hazardous driving conditions due to low visibility and accumulations on roadways across northern Mohave County. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
608 WWUS45 KVEF 132217 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PST Mon Feb 13 2023 AZZ001-141415- /O.CON.KVEF.WS.W.0004.230214T1200Z-230215T0600Z/ Northwest Plateau- 317 PM MST Mon Feb 13 2023 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY ABOVE 4000 FEET... * WHAT...Heavy snow possible. Snow accumulations of 2 inches near 4000 feet to as much as 10 inches in the highest elevations. Winds gusting as high as 45 mph out of the southwest, shifting north on Tuesday afternoon. * WHERE...Northwest Plateau including Colorado City. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...Potentially hazardous road conditions where snow accumulates on any roadways. High wind gusts coupled with falling snow could result in low visibility due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ AZZ003-141415- /O.NEW.KVEF.WW.Y.0007.230214T1200Z-230215T0600Z/ Northwest Deserts- Including Kingman and Yucca 317 PM MST Mon Feb 13 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST TUESDAY ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of a dusting in the lowest elevations and up to 5 inches in higher elevations. Winds gusting as high as 45 mph out of the southwest, shifting north on Tuesday afternoon. * WHERE...Northwest Deserts including Kingman, Dolan Springs, Wikieup, and the Hualapai Mountains. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...Potentially hazardous road conditions where snow accumulates on any roadways. High wind gusts coupled with falling snow could result in low visibility due to blowing snow. * ADDITIONAL DETAILS...While accumulations are expected to be minor, there is about a 40% chance for 2 or more inches to accumulate on parts of Interstate 40 near Fort Rock. This could also occur in an hour or two. This would result in hazardous driving conditions for anyone traveling on the Interstate and accidents could arise. Elsewhere, across the county, there is about a 50% chance of at least a dusting accumulating on valley floors including in the city of Kingman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
051 WWUS45 KVEF 141309 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 509 AM PST Tue Feb 14 2023 AZZ001-150600- /O.CON.KVEF.WS.W.0004.000000T0000Z-230215T0600Z/ Northwest Plateau- 609 AM MST Tue Feb 14 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 4000 FEET... * WHAT...Heavy snow possible. Snow accumulations of 2 inches near 4000 feet to as much as 10 inches in the highest elevations. Winds gusting as high as 45 mph out of the southwest, shifting north on Tuesday afternoon. * WHERE...Northwest Plateau including Colorado City. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...Potentially hazardous road conditions where snow accumulates on any roadways. High wind gusts coupled with falling snow could result in low visibility due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ AZZ003-150600- /O.CON.KVEF.WW.Y.0007.000000T0000Z-230215T0600Z/ Northwest Deserts- 609 AM MST Tue Feb 14 2023 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations of a dusting in the lowest elevations and up to 5 inches in higher elevations. Winds gusting as high as 45 mph out of the southwest, shifting north on Tuesday afternoon. * WHERE...Northwest Deserts including Kingman, Dolan Springs, Wikieup, and the Hualapai Mountains. * WHEN...From 5 AM to 11 PM MST Tuesday. * IMPACTS...Potentially hazardous road conditions where snow accumulates on any roadways. High wind gusts coupled with falling snow could result in low visibility due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
336 WWUS45 KVEF 150335 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 735 PM PST Tue Feb 14 2023 AZZ003-150445- /O.CAN.KVEF.WW.Y.0007.000000T0000Z-230215T0600Z/ Northwest Deserts- 835 PM MST Tue Feb 14 2023 ...WINTER WEATHER ADVISORY IS CANCELLED... Although a few snow flurries may make it to Interstate 40 east of Kingman overnight, the threat for significant snow has ended. $$ AZZ001-150600- /O.CON.KVEF.WS.W.0004.000000T0000Z-230215T0600Z/ Northwest Plateau- 835 PM MST Tue Feb 14 2023 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING ABOVE 4000 FEET... * WHAT...Heavy snow possible. Snow accumulations of 2 inches near 4000 feet to as much as 10 inches in the highest elevations. Winds gusting as high as 45 mph. * WHERE...Northwest Plateau including Colorado City. * WHEN...Until 11 PM MST tonight. * IMPACTS...Potentially hazardous road conditions where snow accumulates on any roadways. High wind gusts coupled with falling snow could result in low visibility due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions can be obtained by calling 5 1 1. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
736 WWUS45 KVEF 150540 WSWVEF URGENT - WINTER WEATHER MESSAGE National Weather Service Las Vegas NV 940 PM PST Tue Feb 14 2023 AZZ001-150645- /O.EXP.KVEF.WS.W.0004.000000T0000Z-230215T0600Z/ Northwest Plateau- 1040 PM MST Tue Feb 14 2023 ...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING ABOVE 4000 FEET... Snow was slowly decreasing over northern Mohave County this evening. Additional accumulations should be about one inch or less. $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 2:38 PM MST, 11 hours 44 minutes earlier.
Area forecast discussion, Feb 12, 2:38 PM MST, 11 hours 44 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 138 PM PST Sun Feb 12 2023 .SYNOPSIS...A low pressure system off the southern California Coast swings inland over southern Arizona bringing chances for showers near Las Vegas and areas to the south and east tonight through Monday morning. A much colder system will dive down from the Gulf of Alaska on Valentine's Day and bring a blast of wind and cooler temperatures to our region along with the potential for limited low elevation snow. A cool and active weather pattern will persist through next weekend. && .SHORT TERM...Today through Monday. The closed low that could be seen circulating off the southern California Coast this morning will move inland tonight and Monday with its center moving over Yuma by 12Z Monday before slowly pulling away over southern Arizona during the day Monday. It will pick up speed Monday night as it is pushed away by the long anticipated deep cold trough dropping down from the northwest. Considerable cloud cover can be expected, but weather impacts will be fairly minor for our area from the closed low. Model model ensembles are in good agreement that the system will be close enough to bring the band of low to mid level moisture in the northern periphery of the system over much of Mohave, Clark and San Bernardino counties resulting in scattered showers with a 20-30 percent chance of measurable precipitation. The latest QPF amounts range from 0.01" to 0.10" across these zones. Snow levels will start out around 6000 feet this evening then will lower to 4500-5000 feet Monday morning which may lead to a dusting over some of the mountains, but there is not much indication of any significant accumulations for any particular site. While winds will pick up in response to the system, gusts over 40 mph for any roads or populated areas will be confined around the southern Owens Valley where a wind advisory remains in effect until 6 AM PST Monday. The rest of the region will generally see gusts 20 to 30 mph. High temperatures will only vary a few degrees each day with readings in the 60s across the Mojave Desert...near or slightly above normal. .LONG TERM...Tuesday through Next Week. As stated above, the long awaited strong trough will ride the heels of the exiting low currently spinning off the southern California coast. The slower progression of this first low will have some effect on how the Tuesday system unfolds, both in wind potential and precip potential. First, confidence in the wind magnitude potential has decreased a bit since the last forecast. Overall, the Grand Ensemble and resultant NBM is about 3-4 kts lower than the previous run, and this is likely due to the slower exit of the current low to the east. This complicates the dynamic and hydrostatic effects of the next system as it approaches. Without the first system, this type of evolution would result in pressure falls ahead of a cold front that set up a strong wind belt from the southern Sierra and San Bern Mountains up and into southwest Utah. That is more or less the case, but depressed farther south now, more in alignment with the low to mid level jet streak. At the surface, what would be a more southwest to northeast oriented gradient is now more west to east as a result of the lack of surface pressure rises from our first low, and just lowered further from the next one. Does that mean it won't be windy Tuesday? Absolutely not. But high wind warning level (60+ mph) may be more confined to our high elevations and southeast California now. Also, the post-frontal gradient winds may not be as strong because the gradient is more relaxed due to the interaction of these lows. That being said, this system will begin to enter the HREF domain in the next run, and a bit more clarity should become evident at that time. Thus, other than moving up the start time of the current High Wind Watch, didn't make any changes or upgrades to the watch from the previous forecast. Regarding rain/snow potential, there is still no doubt that snow levels will plummet and low elevation snow will be possible for parts of Lincoln, Clark, and Mohave counties. QPF values overall have not varied much, with a quick shot of snow showers moving over Tuesday as the trough accelerates its deepening and closes off over Utah. The trough axis then shifts east of the Mohave county area by Tuesday night and dry CP air quickly moves in keeping us breezy and below average through the next couple days. Moving into the late week and weekend, brief ridging is still the prevailing GE mean and another Pacific trough is expected to impact the west coast by Friday. && .AVIATION...For Harry Reid...Gusty northeasterly winds will continue through 02Z, when wind gusts will drop off and winds will shift to a more northerly direction. These 8-12 knot sustained northerly winds will continue through 10Z when winds will become light and variable as vicinity showers move through. Cloud bases will lower to around 6- 8 kft with this shower activity and will linger into the morning hours after showers have dissipated. Shower activity will clear out and winds will become southeasterly tomorrow morning around 16Z. For the rest of southern Nevada, northwest Arizona and southeast California...KHND and KVGT will follow similar trends to KLAS, with gusty northeasterly winds dropping off around 02Z, and winds becoming light and variable as vicinity showers move through. Winds at KBIH will remain northerly through the overnight hours, with sustained speeds around 6-12 knots. Gusty northeasterly winds will continue through the afternoon before dropping off around 02Z at KDAG. 6-12 knot sustained northeasterly winds will become southeasterly as showers move through the vicinity of KDAG beginning around 08Z. KEED and KIFP will favor a northerly direction with 20- 25 knot gusts expected at KIFP. These northerly winds will die down and shift to the south around 02Z before becoming variable around 09Z as vicinity showers move through. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Adair LONG TERM...TB3 AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:08 AM MST | Wind Advisory | VEF | Mohave | 57 hr |
| Feb 13, 3:17 PM MST | Winter Weather Advisory | VEF | 29 hr |
Nearby
Winter Storm Warnings in Arizona, 2023Every winter storm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.